Hi! I am new to this community as my Mother-In-Law was just diagnosed one week ago today with A.L.L. She started chemo last Friday and has reacted pretty well to it. My question is, is this normal? Do ill side effects happen immediately or does it normally take awhile to make you feel sick? I guess we are just so happy with her current response to it and we hope it continues. It seems like a good sign, but I was wondering what others experiences with chemo have been? Thank you for your help! Heather
It takes a little while to build up in her system before she will feel tired, achy or nauseous. It also depends on the type and amount. I know that Zofran is worth the money to help with nausea – but it didn’t work for everyone. keeping a snack on hand of crackers or whatever it is that helps is best. If you get too hungry it is harder to feel better…sort of a ‘point of no return’.
Hope that helps -
I totally agree, my 37 year old fiance’ was diagnosed about a month ago, and
has been on the chemo for about 2 wks, and just now has started feeling
really bad. His “really bad” consists of being very weak, horrible headache
behind the eyes, and at times, no appetite at all. He is making himself eat. He
is drinking a ton of water. He has been in the hospital for one month now,
and has lost 50 pounds. This happens, according to our doctors, in some
cases. Keep in mind, not all cases are the same, different people have different
************************************** See what’s free at http://www.aol.com.
Thank you for your response! I am sorry to hear about your fiance and I suspected that may be the case with my Mother In Law (that it might take a couple weeks before she really felt badly). She is currently extremely weak, but my husband says that besides that you would never even know she was sick. I guess all of that is going to change unfortunately, when she loses her hair (which they say happens in 3 weeks?), and then we will have that constant reminder that everything has changed. I pray that your fiance starts to feel better from his treatment and I hope that my MIL continues to handle her treatment well, you are right, every case is different. I guess, as you probably know, it is so hard not to know what to expect and what the outcome of everything is going to be. Wish I could control how she feels from her chemo but it is in God’s hands. Thanks again for your response! Heather
Shona firstname.lastname@example.org wrote:
Amen! What a wonderful story you have, it is so great to hear that it IS possible to go through treatment with minimal side effects. Your attitude is an inspiration to me, and I hope that my MIL’s similar attitude will carry her through this time. I am comforted by knowing that, like you, my MIL is extremely spiritual and so is our family. I believe that with our prayers, and our faith in God, she can beat this thing—as will you! Thank you so much for your response, and your prayers, I truly cherish it! You are in my prayers as well Kimokawika, may you continue on your path to wellness and healing! May God continue to Bless you with ill-free treatments on your path to a full recovery! God Bless you! Heather
kimokawika email@example.com wrote:
Each individual will react differently. I’ve heard that some patients some major side effects or reactions. I have been very Blessed, that I have not had any ill effects with my treatment. My treatment first started in December 2006 and it lasted 42 days in the hospital. The normal time frame is about 30 days when the doctors do the Introduction Phase of the treatment. I stayed longer because my blood count was too slow in rising.
The only negative portion of the treatment was, when my blood count dropped. This is a normal phase, SO … Don’t PANIC … IT will be OK.
During the Months of February, March, April, and May, I did very well with my treatments without any side effects. Right now, I’m in an aggressive phase of my treatment and thus far, I’m doing very well.
I believe that the “KEY” to my physical and mental being is “ALWAYS MAINTAINING A POSITIVE ATTITUDE”. You must remain “FOCUS” and LEAVE IT UP TO GOD. HE will heal your Mother-In-Law. The POWER of PRAYER from Family, Friends, and Support Groups WILL Also HELP. YOU HAVE TO BELIEVE AND KEEP THE FAITH … REMEMBER, “THE BOOK OF JOB”.
Your family are in my prayers and I know with the GODs Help, You’re Mother-in=Law will be “HEALED”.
My husband has been taking various chemo treatments for 3 months, and has never had any of the horrible side effects we prepared ourselves for. He has lost his hair, but not his eyebrows or eyelashes, and has never suffered from nausea. He is pretreated before his chemo with anti nausea drugs, which must work. He did become very weak from the steroids (and from being in a hospital bed for 29 days), but he has regained almost all of his strength now. However, he was never so weak that he could not get up and move around some. If your MIL can keep her spirits up and stay positive, it will do as much good as anything else will. Encourage her to keep her independence as much as possible and to continue to do things for herself, even if it is difficult or takes her a longer than normal time. Keeping her strength up now is vitally important, because she will need as much of that strength as possible later. Remember, this is a marathon, not a sprint. Take care of yourself, too.
Thank you SO much for your words of wisdom and advice! I really love what you had to say, “this is a marathon, not a sprint” That couldn’t be more true and I will always keep that in mind now
As for your husband, AMEN! I love hearing that our loved ones can go through this without terrible side effects, it IS possible! I pray for ya’alls continued inner strength and his positive reaction to therapies! Take Care, Heather
farfa firstname.lastname@example.org wrote: